Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 13, 2021, 8:31 PM MDT for Larimer County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:31 PM MDT (02:31 UTC)
- Expired
- Jun 13, 2021, 9:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
888
WWUS85 KBOU 140231
SPSBOU
Special Weather Statement
National Weather Service Denver CO
831 PM MDT Sun Jun 13 2021
COZ038-043-140300-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
831 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 900 PM MDT...
At 831 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timnath, or 5 miles south of Fort Collins, moving east at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fort Collins, western Greeley, Loveland, Windsor, Johnstown,
Milliken, Severance and Timnath.
LAT...LON 4057 10481 4030 10483 4041 10518 4053 10518
4053 10517 4055 10518 4058 10518
TIME...MOT...LOC 0231Z 272DEG 13KT 4049 10504
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:56 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 2:56 PM MDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 256 PM MDT Sun Jun 13 2021 .SHORT TERM...(This evening through Monday) Issued at 255 PM MDT Sun Jun 13 2021 We've had a few puffs of convection in the higher foothills on the upslope wind convergence line, but this has generated clouds that will further hinder surface based convection in areas just east of the mountains and this initial batch has settled down. There is still potential for more of this, but it will likely produce similar results. The surface moisture layer is beginning to mix out in the area east of the mountains. ACARS soundings verify the expected slight warming in the 700-500 mb layer as well. There's no change to the expectation that isolated weak convection is all we'll get there. Of more interest will be the fate of the storms currently north of Cheyenne. They are creeping into a slightly capped environment, but if they're able to survive they could eventually work southeastward into northeastern Colorado. The environment remains short on shear, especially this afternoon, but with enough CAPE for a low severe threat. Wind still looks like the main threat though a strong updraft could produce large hail. The greater threat is still convection moving from further north in Nebraska and clipping the northeast corner later tonight. There may be a sweet spot for supercell mode or strong multicells in the Nebraska panhandle this evening, but this will likely be transitioning to an outflow driven complex and decaying by the time it gets to Colorado. We'll hang on to some low PoPs late into the night for this possibility. Monday looks similar to today in general, but there is slight warming and drying which should make it even harder to get storms. There's still some CAPE over the plains but it should be capped. Model soundings and statistical guidance suggest another 2 to 4 degrees F of warming from today, which will put the warmer areas near 100. .LONG TERM...(Monday night through Sunday) Issued at 255 PM MDT Sun Jun 13 2021 Upper ridging will stay centered around the Four Corners Monday night through Wednesday night. The QG Omega fields have benign synoptic scale energy in place all five periods. The flow aloft remains pretty weak. The low level winds will adhere to the normal diurnal wind patterns through Wednesday night. Concerning moisture, the surface dew point, precipitable water and QPF fields all indicated there will still be some in place, at least over most of the plains. Will keep the limited late day pops going. Looking at the heat, the thickness, 850 mb and 700 mb temperatures fields all continue to show record temperatures, certainly for Denver, on both Tuesday and Wednesday. The MOS Guidances show a 100 degree (or more) reading in Denver on Tuesday. For the later days, Thursday through Sunday, upper ridging will continue in control of the CWA's weather, however the ridge center will migrate south and west somewhat on Friday and Saturday. Thursday, possibly, could have one more day of record heat. On Sunday and Sunday night, the medium range model solutions diverge, with the ECMWF showing upper troughing sliding eastward north of the state. The GFS keeps the ridging entrenched over us. Both models relax the excessive heat a bit, for next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 255 PM MDT Sun Jun 13 2021 VFR through Monday. Southeast winds at KDEN/KAPA will strengthen by this evening with gusts to 25 knots for a few hours, then winds will diminish and become more typical south to southwest by 06z. && .FIRE WEATHER... Issued at 255 PM MDT Sun Jun 13 2021 We will have near record heat through Thursday across the area. Humidities will be very low west of the Front Range, and these will spread east of the mountains by Wednesday. Fuels will continue to dry, so fire danger will be increasing. In general, strong winds are not expected, though there will be breezy conditions in the afternoon in some areas. && .HYDROLOGY... Issued at 255 PM MDT Sun Jun 13 2021 Isolated thunderstorms over the plains tonight and Monday night could produce very localized heavy rain, but the flood threat is low. Elsewhere a flooding threat is not anticipated this week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Gimmestad FIRE WEATHER...Gimmestad HYDROLOGY...Gimmestad
Hazardous weather outlook, Jun 13, 11:09 AM MDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1109 AM MDT Sun Jun 13 2021 COZ030>051-141715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1109 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a slight chance of thunderstorms over the eastern plains in the late afternoon and tonight. Warm air aloft is expected to prevent thunderstorm development this afternoon, but storms could form near the northern or eastern borders of Colorado late today or move from Nebraska across the northeast corner of Colorado during the night. If storms do develop, there could be a few severe thunderstorms. The threat is greatest in areas east of Fort Morgan between 6 PM and midnight. The main threats will be wind gusts to 70 mph and 2 to 3 inches of rain in 1 to 2 hours. There is a lesser threat of large hail up to 2 inches in diameter. Further west across the plains to the lower foothills, thunderstorms are unlikely, but anything that does develop would bring a threat of gusty winds and localized heavy rain. No thunderstorms are expected over the mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot and dry conditions are expected through the week, with the potential for record breaking heat Tuesday through Thursday. Moisture may begin to increase for the latter half of the week, which would bring the return of isolated thunderstorms by Wednesday with increasing coverage through Friday. More storms are possible over the weekend along with cooler temperatures, although they will still be above seasonal normals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/RJK
In the hours before
Local storm report, Jun 13, 7:14 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
714 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LA SALLE 40.35N 104.71W
06/13/2021 M1.00 INCH WELD CO TRAINED SPOTTER
0557 PM HAIL 2 N ENGLEWOOD 39.68N 104.99W
06/13/2021 M1.00 INCH DENVER CO PUBLIC
0555 PM HAIL 3 NNE ENGLEWOOD 39.68N 104.98W
06/13/2021 M1.00 INCH DENVER CO TRAINED SPOTTER
0545 PM HAIL 2 NNE CHERRY HILLS VILL 39.66N 104.93W
06/13/2021 M1.00 INCH DENVER CO TRAINED SPOTTER
0543 PM HAIL 1 NE CHERRY HILLS VILLA 39.65N 104.93W
06/13/2021 M1.00 INCH DENVER CO BROADCAST MEDIA
REPORT VIA SPOTTERNETWORK.
0542 PM HAIL 3 NE ENGLEWOOD 39.68N 104.96W
06/13/2021 M1.00 INCH DENVER CO PUBLIC
PHOTO OF SEVERAL 1 INCH DIAMETER HAILSTONES.
0535 PM HAIL 3 N CHERRY HILLS VILLAG 39.69N 104.94W
06/13/2021 M1.00 INCH DENVER CO PUBLIC
0520 PM HAIL 2 NNE CHERRY CREEK RESE 39.66N 104.85W
06/13/2021 M1.50 INCH ARAPAHOE CO PUBLIC
&&Special weather statement, Jun 13, 7:32 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Denver CO 732 PM MDT Sun Jun 13 2021 COZ042-044-048-140215- Morgan County CO-Logan County CO-Northeast Weld County CO- 732 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WELD...NORTHERN MORGAN AND WESTERN LOGAN COUNTIES UNTIL 815 PM MDT... At 732 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Westplains to 7 miles southwest of New Raymer, or along a line extending from 16 miles northwest of Sterling to 19 miles north of Fort Morgan. Movement was southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Western Sterling, Iliff, New Raymer, Antelope Springs, Stoneham, Padroni, Westplains, Logan Corners, North Sterling Reservoir, Pawnee Pass and Willard. LAT...LON 4075 10299 4033 10368 4052 10415 4096 10350 TIME...MOT...LOC 0132Z 317DEG 14KT 4077 10344 4052 10392 SCHLATTER
Local storm report, Jun 13, 8:00 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 1 NNW MILLIKEN 40.33N 104.86W
06/13/2021 E1.25 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
0722 PM HAIL MILLIKEN 40.32N 104.85W
06/13/2021 E1.25 INCH WELD CO TRAINED SPOTTER
ESTIMATED BETWEEN QUARTER AND GOLF BALL
SIZED HAIL FALLING AT THE TIME OF REPORT.
0717 PM HAIL 1 SW EVANS 40.37N 104.70W
06/13/2021 M1.25 INCH WELD CO PUBLIC
&&Local storm report, Jun 13, 8:12 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
812 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 NNW MILLIKEN 40.32N 104.86W
06/13/2021 M1.50 INCH WELD CO BROADCAST MEDIA
&&Special weather statement, Jun 13, 8:29 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Denver CO
829 PM MDT Sun Jun 13 2021
COZ044-048-049-140315-
Washington County CO-Morgan County CO-Logan County CO-
829 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 915 PM MDT...
At 829 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atwood to 4 miles north of Log Lane
Village, or along a line extending from 4 miles southwest of Sterling
to 5 miles north of Fort Morgan. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Sterling, Fort Morgan, Brush, Log Lane Village, Merino, Hillrose,
Prewitt Reservoir, Antelope Springs, Atwood, Willard, Logan Corners,
Snyder, Midway and Burdett.
LAT...LON 4046 10273 4010 10361 4031 10398 4052 10362
4052 10358 4054 10358 4069 10333
TIME...MOT...LOC 0229Z 300DEG 28KT 4058 10327 4034 10381
SCHLATTERSpecial weather statement, Jun 13, 8:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
831 PM MDT Sun Jun 13 2021
COZ038-043-140300-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
831 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 900 PM MDT...
At 831 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timnath, or 5 miles south of Fort Collins, moving east at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fort Collins, western Greeley, Loveland, Windsor, Johnstown,
Milliken, Severance and Timnath.
LAT...LON 4057 10481 4030 10483 4041 10518 4053 10518
4053 10517 4055 10518 4058 10518
TIME...MOT...LOC 0231Z 272DEG 13KT 4049 10504
SCHLATTERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:17 PM MDT | Special Weather Statement | BOU | Broomfield | 28 min |
| Jun 13, 6:26 PM MDT | Special Weather Statement | BOU | Denver | 34 min |
| Jun 13, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 29 min |
| Jun 13, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 13, 6:58 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jun 13, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 34 min |
| Jun 13, 7:32 PM MDT | Special Weather Statement | BOU | Logan | 43 min |
| Jun 13, 8:29 PM MDT | Special Weather Statement | BOU | Morgan | 46 min |
| Jun 13, 9:32 PM MDT | Special Weather Statement | BOU | Weld | 28 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.